My family doctor believes that my burning feet & ankles are caused by the Amlodipine I'm taking.
I have had this problem since last January. I'll give you some history. About 15months ago, I was taking 10mgs of Amlodipine..then my ankles & feet swelled, which is a very common side effect of the Amlodipine. My doctor took me off this medication, & we started another. Long story short here...
we decided to try the Amlodipine yet again, but this time I was also given a diuretic. A few days after resuming the Amlodipine, I felt a strange sensation around my ankles..but it was't bothersome in any way. At the end of a week, I felt burning..& saw that my skin had flushed to a light pinkish colour.
There wasn't any pain...just the burning & flushing. I went back to my doctor & reported this. He seemed a little impatient with me (we tried a few bp meds & I was having bad side effects from them),
& said "That's the Amlodipine doing it's job. If you come off it, your bp will go up by 10 points!". Naturally, that scared me because I certainly didn't want the bp going up any more than it already was.
Time went by...leading into months. I complained yet again of the burning legs...was told there wasn't any neuropathy because I hadn't experienced any trauma to my legs/ankles.We tried compression
socks..they haven't worked. I walk a lot..the excercise didn't worsen things, but the problem didn't go away either. Finally I'd had enough & went back to him a few weeks ago, told him I couldn't put up with this any longer & wanted the situation investigated. He said he strongly suspected the Amolodipine to be the culprit because I'd had a sensitivity to it in the past (when I originally started taking it). The best way for us to find out for sure was for me to come off the Amlodipine, but the Nephrologist whom I saw just before this, didn't want to change my medications. Having to deal with a Nephrologist & yet another doctor was enough on my plate, & I didn't want to make the decision to come off the Amlodipine at that time. Simply put, I had enough to deal with. Just last week, I had an ultrasound
of my legs to see if there's any vascular problem. As of this writing, I don't have the results.
I do see the Nephrologist Dec. 8...& I will certainly advise him about this Amlodipine subject, AND
he will be advised of what I'm experiencing. Prior to seeing the Nephrologist, I have an appt. to see an Endocrinologist, as my family doctor things the problem COULD be hormone related. We;ll see.
Again, I certainly will be telling the Endocrinologist of my problem...then perhaps he can investigate as well...& I will be advising him of all I experience, when it happens, etc.etc.
In my heart of hearts, I believe the Amlodipine is the culprit. I have read that Nefidipine is known to cause symptoms of EM...& I have also been advised that Amlodipine & Nefidipine are the same...& have many of the same side effects. Also one forum specifically stated that "Amlodipine is known for causing burning sensations". Amlodipine is also heavily complained about in another Health Forum. According to what I read..Amlodipine is banned in Holland.
If any of you out there are taking Amlodipine, it may very well be worth your while to ask your doctor if it could be contributing or causing your problems. I'm hoping this is the case for me.. I'm also hoping that whatever this thing I've got reverses once I stop the medication.